Texas, 2004Lightning Strike in Texas, July 10, 2004
July 10, 2004 · NWS CRP · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 10, 9:40 AM CST, 20 minutes earlier.
Area forecast discussion, Jul 10, 9:40 AM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1040 AM CDT SAT JUL 10 2004
.UPDATE...INVERTED H5 TROF NOW JUST INLAND AND TRECKING WEST. H25
LOW ALONG THE NRN COAST OF MEXICO ALSO HEADING INLAND. GOES SOUNDER
SHOWING POOL OF HIGHER PWS (1.8-2.0) ALONG COAST AND OVER THE
NEARSHORE WATERS. MSAS AND SFC OBS SHOW WEAK LLVL CONVERGENT FIELD
HAS SET UP ALONG THE COAST. WEAK DIFFLUENT UPR LVL FLOW ALSO
OVERSPREADING THE AREA. AS ANTICIPATED HAVE SEEN SCATTERED SHOWERS
AND THUNDERSTORMS DEVELOP ALONG THE COAST AND OVER THE COASTAL
WATERS THIS MORNING. EXPECT THIS TREND TO CONTINUE THROUGH THE
MORNING...SHIFTING FURTHER INLAND THROUGH THE LATE MORNING AND EARLY
AFTERNOON AND INCREASING IN COVERAGE ALONG A LIVE OAK TO VICTORIA
COUNTY LINE. MAY ALSO SEE ACTIVITY PUSH FURTHER WEST INTO THE RIO
GRANDE PLAINS...GIVEN TROF AXIS MOVING WEST AND AFTERNOON HEATING
FURTHER DESTABILIZING THE REGION. RUC SEEMS TO HAVE DESCENT HANDLE
THROUGH THE SHORT TERM ON THESE TRENDS. MAIN THREAT TODAY WOULD BE
LOCALLY HEAVY DOWNPOURS...ESP ACROSS THE NORTHEAST. CURRENT ZONES
HAVE THIS MENTIONED. WILL MAKE SOME MINOR TWEAKS TO POPS...TEMPS AND
WINDS IN THE UPDATE. ATTENTION TONIGHT AND INTO TOMORROW MORNING
WILL SHIFT TO SURGE OF MOISTURE EXPECTED BEHIND APPROACHING TROPICAL
WAVE.
&&
.CRP WATCHES/WARNINGS/ADVISORIES...NONE.
JR...SHORT TERM
Hazardous weather outlook, Jul 10, 5:00 AM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 AM CDT SAT JUL 10 2004
GMZ230-235-250-255-270-275-TXZ229>234-239>247-102300-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
600 AM CDT SAT JUL 10 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
AN UPPER-LEVEL LOW COMBINED WITH INCREASING TROPICAL MOISTURE WILL
INCREASE CHANCES FOR SHOWERS AND THUNDERSTORMS. WEAK MID-LEVEL
WINDS WILL ALLOW FOR SLOW STORM MOVEMENT SO LOCALLY HEAVY RAINFALL
IS A POSSIBILITY. THE HEAVIEST RAINFALL IS EXPECTED TO REMAIN TO
THE EAST OF A LINE FROM ALICE...TO GEORGE WEST...TO WHITSETT.
RAINFALL AMOUNTS WILL REMAIN LESS THAN 1/2 INCH IN MOST LOCATIONS
BUT ISOLATED AREAS MAY EXPERIENCE AMOUNTS OF 1 TO 2 INCHES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A TROPICAL WAVE WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS THE REGION ON SUNDAY. THESE STORMS WILL PRODUCE
SOME DANGEROUS LIGHTNING STRIKES AS WELL AS LOCALLY HEAVY RAINFALL
ACROSS THE REGION. ISOLATED RAINFALL TOTALS AROUND 2 INCHES CAN BE
EXPECTED WITH THIS ACTIVITY. A FEW SEA BREEZE THUNDERSTORMS WILL BE
POSSIBLE ON MONDAY BEFORE HIGH PRESSURE TAKES HOLD OF THE REGION
PROVIDING DRY WEATHER. THE INFLUENCE OF HIGH PRESSURE WILL PROVIDE A
WARMING TREND NEXT WEEK WITH TEMPERATURES INCREASING TO ABOVE NORMAL
VALUES BY MID WEEK. HEAT INDICES OF 105 TO 110 DEGREES WILL BE
COMMON NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
94/88
Lightning, Nueces
- When
- July 10, 10:00 AM CST
- Where
- Nueces County, Corpus Christi
- Injuries
- 3 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Lightning nearly struck three golfers at the Corpus Christi County Club. All three were knocked to the ground and one blacked out. Injuries were very minor.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Tennessee, July 10, 20041 death · 1 event
- Lightning Strike in Tennessee, July 10, 2004$250,000 · 1 event
- Heat in Missouri, July 10 to 13, 20044 injured · 11 events
- Tornado and Damaging Wind in Minnesota, July 10, 2004$15,000 · F1 · 2 events
- Flash Flood and Damaging Winds in North Carolina, July 10, 2004$36,000 · 50 kt wind · 6 events
- Flood and Damaging Winds in Ohio, July 10, 2004$25,000 · 50 kt wind · 8 events
- Flash Flooding and Hail in Nebraska, July 10 to 11, 2004$22,000 · 0.75 in hail · 3 events
- Damaging Wind in Tennessee, July 10, 20042 injured · 1 event
- Hail and Damaging Winds in Virginia, July 10, 200465 kt wind · 10 events
- Damaging Wind in Tennessee, July 10, 2004$15,000 · 65 kt wind · 1 event
- Flash Flood in Kentucky, July 10, 20041 injured · $5,000 · 1 event
- Flash Flooding and Hail in North Dakota, July 10 to 11, 20041 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416865.